Tornado, Clark
- When
- June 4, 3:27 PM CST to 4:06 PM CST
- Where
- Clark County, 2 mi W of Loyal
- Rating
- F1
- Path length
- 17 mi
- Path width
- 50 yd
- Property damage
- $600,000
- Crop damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.733, -90.533
A tornado touched down near Loyal (Clark County), knocking down a pole barn and power lines. The tornado continued on a 17 mile long path, touching down intermittently.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A tornado touched down near Loyal (Clark County), knocking down a pole barn and power lines. The tornado continued on a 17 mile long path, touching down intermittently. Several farm buildings along the tornado's path were damaged, along with one business being completely destroyed. A second tornado touched down near Medford (Taylor County), which damaged a house and nearby trees. The third and final tornado occured near Gilman (Taylor County), damaging a residence and blowing a boat across a field. The tornado also overturned a few trees and blew some debris from nearby buildings into a field.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 4, 1:45 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 245 PM CDT SAT JUN 4 2005 .SHORT TERM...THROUGH TUESDAY NIGHT PRIMARY FORECAST CONCERNS WERE FOCUSED ON SEVERE WEATHER THREAT NEXT FEW DAYS. SURFACE ANALYSIS INDICATED LOW PRESSURE ON SOUTHWEST MN/EASTERN SOUTH DAKOTA BORDER AREA. WARM FRONT EXTENDS FROM LOW TO NEAR KRST- KPDC LINE. SOUTHERLY FLOW ESTABLISHED OVER THE UPPER MIDWEST...WITH DEW POINTS IN THE 60S. VISIBLE SATELLITE IMAGERY SHOWED THINNING DEBRIS CLOUDS ASSOCIATED WITH MORNING SHOWERS. STRONGEST CONVECTION ONGOING IN SOUTHEAST WI AND NORTHEAST IL...WHILE OTHER SHOWERS DEVELOPING OVER NORTHEAST IOWA AND SOUTHEAST MN. IN THE UPPER ATMOSPHERE...WATER VAPOR IMAGERY INDICATED WAVE ROTATING NORTHWARD ACROSS THE UPPER MISSISSIPPI VALLEY...WHILE VIGOROUS SHORT WAVE SITUATED IN CENTRAL PLAINS NEAR COLORADO/NEBRASKA BORDER. 12Z JUNE 4TH MODELS INDICATED SHORT WAVE EJECTING FROM CENTRAL PLAINS INTO THE UPPER MIDWEST. SUBTLE DIFFERENCES BETWEEN GFS AND NAM... BUT COMMON THEME WAS THIS FEATURE SHOULD CONTINUE TO BE QUITE VIGOROUS. ADDITIONAL DIFFERENCES NOTED BETWEEN GFS AND NAM BY MIDWEEK WITH APPROACH OF NEXT SURFACE AND UPPER LEVEL WAVE. CONFIDENCE WAS LOW FOR MIDWEEK ON ANY SPECIFIC MODEL DETAILS. IRREGARDLESS...BOTTOM LINE OF THE FORECAST WILL BE PERIODIC THUNDERSTORM EVENTS...WITH POTENTIAL FOR SEVERE WEATHER. TONIGHT...CONCERN CENTERED ON SEVERE WEATHER POTENTIAL...ALTHOUGH SHORT TERM MODEL DIFFERENCES A BIT PROBLEMATIC. NAM INDICATED AXIS OF 2000-3000J/KG CAPE ORIENTED NORTHWEST-SOUTHEAST THROUGH THE FORECAST AREA BETWEEN ABOUT 21Z-03Z AS WARM FRONT LIFTS NORTHWARD. LATEST RUC MODEL DID NOT INDICATE THESE HIGH SBCAPE VALUES...BUT HAD HIGHEST INSTABILITY FURTHER SOUTH OF THE FORECAST AREA. CURRENT LAPS SBCAPE VALUES SUPPORT NAM OUTCOME...THUS STORMS COULD INITIATE NEAR MISSISSIPPI RIVER AND EASTWARD ALONG WARM FRONT...THEN PROPAGATE NORTHEASTWARD. MOST WIND SHEAR FAVORED LOWEST 0-3KM LAYER...WITH VALUES AROUND 40KTS. THIS SUPPORTED POTENTIAL FOR SUPERCELL MODE INITIALLY...THEN EVOLUTION INTO BOWING LINE SEGMENT AS COLD POOL CONGEALS. DAMAGING WINDS AND LARGE HAIL PRIMARY THREAT... ALTHOUGH AN ISOLATED TORNADO POSSIBLE IN BACKED SURFACE FLOW NEAR WARM FRONT. IN ADDITION...THE FORECAST AREA COULD HAVE STORMS MOVING NORTHEASTWARD FROM IOWA/MISSOURI AREA DURING THE OVERNIGHT HOURS... WHICH COULD SPELL MORE SEVERE WEATHER POTENTIAL. PLEASE REFERENCE LATEST LOCAL HAZARDOUS WEATHER OUTLOOKS AND SPC MESOSCALE DISCUSSIONS AND CONVECTIVE OUTLOOKS. SUNDAY...SEVERE WEATHER POTENTIAL EXISTS ONCE AGAIN WITH APPROACH OF COLD FRONT. GFS AND NAM BOTH INDICATED POTENTIAL FOR SBCAPE VALUES OF 2000-3000J/KG...WHILE 0-6KM WIND SHEAR VALUES REACH AROUND 45KTS. AGAIN...STORM MODE COULD INITIALIZE WITH SUPERCELLS...THEN EVOLVE INTO BOWING LINE SEGMENTS. BY 00Z MONDAY...APPEARS FRONT SHOULD BE EXITING FORECAST AREA...TAKING ANY LINGERING STORMS WITH IT. TUESDAY...ANOTHER POTENTIAL SEVERE WEATHER DAY WITH EAST-WEST FRONT IN PROXIMITY TO THE FORECAST AREA...ALONG WITH STRONG VALUES OF WIND SHEAR AND SBCAPE. AS A RESULT...NUDGED RAIN PROBABILITIES UPWARD. .LONG TERM...WEDNESDAY THROUGH SATURDAY MEDIUM RANGE MODELS SUPPORT EAST-WEST ORIENTED FRONT ACROSS THE UPPER MIDWEST...AS UPPER LEVEL FLOW REMAINS PARALLEL TO THIS FEATURE. THUS...SURFACE AND UPPER LEVEL WAVES INTERACTING WITH THE FRONT SUGGEST RAIN CHANCES WARRANTED THROUGH THIS TIME FRAME. UNCERTAINTY IN TIMING OF WAVES SUPPORTS BROAD-BRUSH APPROACH...WHICH CURRENT DATA BASE ALREADY REFLECTS WELL. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 313 PM CDT SAT JUN 4 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ054-061-051100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD- GRANT-HOUSTON-HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK- WINONA- 313 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN THIS AFTERNOON... BUT AT THIS TIME THE WINDS ALOFT DO NOT NOT APPEAR TO BE FAVORABLE FOR SEVERE THUNDERSTORMS. AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST ACROSS IOWA AND SOUTHERN MINNESOTA TONIGHT. WITH A VERY UNSTABLE ATMOSPHERE AHEAD OF THIS SYSTEM...ADDITIONAL THUNDERSTORMS WILL DEVELOP. AS THIS SYSTEM APPROACHES...THE WINDS ALOFT WILL BECOME FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AFTER 6 PM. AT THIS TIME...THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE EAST ACROSS THE AREA ON SUNDAY. AT THIS TIME...THERE APPEARS THAT THERE WILL BE ENOUGH INSTABILITY AND FAVORABLE WINDS ALOFT FOR THE DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THROUGH MUCH OF NEXT WEEK...A MORE ACTIVE WEATHER PATTERN WILL BRING NEARLY DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. THERE MAY BE SOME SEVERE WEATHER...HOWEVER...THE TIMING AT THIS TIME IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR PARTS OF THE AREA TONIGHT AND SUNDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ017-029-032>034-041>044-053-055-051100- ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR- TREMPEALEAU-VERNON- 313 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL MOVE NORTHEAST THROUGH WESTERN WISCONSIN THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF THIS FRONT. THE WINDS AT THE SURFACE AND ALOFT ARE FAVORABLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY SOME TORNADOES. AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST ACROSS IOWA AND SOUTHERN MINNESOTA TONIGHT. WITH A VERY UNSTABLE ATMOSPHERE AHEAD OF THIS SYSTEM...ADDITIONAL THUNDERSTORMS WILL DEVELOP. AS THIS SYSTEM APPROACHES...THE WINDS ALOFT WILL BECOME FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AFTER 6 PM. AT THIS TIME...THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE EAST ACROSS THE AREA ON SUNDAY. AT THIS TIME...THERE APPEARS THAT THERE WILL BE ENOUGH INSTABILITY AND FAVORABLE WINDS ALOFT FOR THE DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THROUGH MUCH OF NEXT WEEK...A MORE ACTIVE WEATHER PATTERN WILL BRING NEARLY DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. THERE MAY BE SOME SEVERE WEATHER...HOWEVER...THE TIMING AT THIS TIME IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON...TONIGHT...AND SUNDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 0315 PM CDT SAT JUN 04 2005 WIZ017-029-032>034-041>044-053-055-050300- ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR- TREMPEALEAU-VERNON THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 392 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS IN WISCONSIN THIS WATCH INCLUDES 11 COUNTIES IN CENTRAL WISCONSIN ADAMS CLARK JUNEAU IN NORTH CENTRAL WISCONSIN TAYLOR IN SOUTHWEST WISCONSIN RICHLAND VERNON IN WEST CENTRAL WISCONSIN BUFFALO JACKSON LA CROSSE MONROE TREMPEALEAU THIS INCLUDES THE CITIES OF...RICHLAND CENTER...NEILLSVILLE... MEDFORD...INDEPENDENCE...GLENDALE...LA CROSSE...ONALASKA... FRANKLIN...VIROQUA AND MAUSTON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 424 PM CDT SAT JUN 4 2005 WIZ017-029-032>034-041>044-053-055-050300- ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR- TREMPEALEAU-VERNON TORNADO WATCH NUMBER 392 REMAINS VALID UNTIL 10 PM CDT FOR THE FOLLOWING AREAS IN WISCONSIN THIS WATCH INCLUDES 11 COUNTIES IN CENTRAL WISCONSIN ADAMS CLARK JUNEAU IN NORTH CENTRAL WISCONSIN TAYLOR IN SOUTHWEST WISCONSIN RICHLAND VERNON IN WEST CENTRAL WISCONSIN BUFFALO JACKSON LA CROSSE MONROE TREMPEALEAU THIS INCLUDES THE CITIES OF...RICHLAND CENTER...NEILLSVILLE... MEDFORD...INDEPENDENCE...GLENDALE...LA CROSSE...ONALASKA... FRANKLIN...VIROQUA AND MAUSTON. SHEA
The La Crosse radar (KARX), 114 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
3 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyThe tornado archive for Wisconsin, 2005Warnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459973, 5459974, 5459972.